Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Topeka, KS

June 19, 20105 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 19, 2010, 9:26 AM CDT for 5 counties in Kansas. It was in force for 64 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2010, 9:26 AM CDT (14:26 UTC)
Expired
Jun 19, 2010, 10:30 AM CDT
In force
64 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Clay County, KS, Marshall County, KS, Pottawatomie County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:28 AM CDTTSTM WND GST 602 Wnw Linn, KSDIME TO NICKEL SIZE HAIL ALSO REPORTED.
Jun 19, 9:31 AM CDTTSTM WND DMGBarnes, KSPOWER OUT IN TOWN. NUMEROUS TREES DOWN...SOME SPLIT AND SOME UPROOTED. TIME ESTIMATED BASED ON RADAR.
Jun 19, 9:31 AM CDTTSTM WND GST 708 S Barnes, KS
Jun 19, 9:35 AM CDTTSTM WND GST 6010 Nw Randolph, KS
Jun 19, 9:35 AM CDTHAIL 0.882 Sw Clay Center, KS
Jun 19, 9:40 AM CDTTSTM WND DMG1 W Randolph, KSTREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD.
Jun 19, 9:40 AM CDTTSTM WND DMGWaterville, KSLARGE TREES DOWN IN TOWN. BUILDINGS AND HOMES DAMAGED. TIME ESTIMATED.
Jun 19, 9:40 AM CDTNON-TSTM WND DMG1 W Randolph, KSTREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD.
Jun 19, 9:45 AM CDTTSTM WND DMGSsw Waterville, KSLARGE TREES WERE UPROOTED AND POWER IS OUT ACROSS THE TOWN.
Jun 19, 9:45 AM CDTTSTM WND GST 80Waterville, KS
Jun 19, 9:45 AM CDTHAIL 1Waterville, KS
Jun 19, 9:48 AM CDTTSTM WND GST 807 Sse Blue Rapids, KSWINDOW BLOWN OUT AND TREE LIMBS TO 8 INCHES IN DIAMETER DOWN.
Jun 19, 9:50 AM CDTTSTM WND DMGBlue Rapids, KSDAMAGE TO BUILDINGS AND HOMES. LARGE TREES DOWN. TIME ESTIMATED.
Jun 19, 9:58 AM CDTTSTM WND GST 602 Se Westmoreland, KS3-4 INCH TREE LIMBS DOWN
Jun 19, 10:03 AM CDTTSTM WND GST 655 N Manhattan, KSNEAR TUTTLE CREEK DAM.
Jun 19, 10:05 AM CDTTSTM WND DMGBlue Rapids, KSTHREE TO FOUR INCH TREE LIMBS SNAPPED.
Jun 19, 10:08 AM CDTTSTM WND DMG8 S Barnes, KSEIGHTEEN INCH DIAMETER TREE LIMB SNAPPED.
Jun 19, 10:13 AM CDTTSTM WND DMGVermillion, KSPORTION OF THE ROOF ON SCHOOL BUILDING BLOWN OFF. TIME ESTIMATED BASED ON RADAR.
Jun 19, 10:15 AM CDTTSTM WND DMG10 Nw Randolph, KS8-10 INCH TREE LIMBS DOWN WITH ESTIMATED 70 MPH WINDS. POWER OUTAGES ALSO REPORTED.
Jun 19, 10:17 AM CDTTSTM WND GST 602 Sse Tuttle Creek Lake, KSDIME HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 8:02 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4199 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KTOP 191426
SVRTOP
KSC027-117-149-161-201-191530-
/O.NEW.KTOP.SV.W.0113.100619T1426Z-100619T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
926 AM CDT SAT JUN 19 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
  MARSHALL COUNTY IN NORTHEAST KANSAS...
  WESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  NORTHERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 1030 AM CDT

* AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM WASHINGTON TO 16 MILES
  SOUTHWEST OF BLUE RAPIDS TO 8 MILES SOUTHEAST OF CLAY CENTER...
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARNES...
  LEONARDVILLE...
  RILEY...
  RANDOLPH...
  WATERVILLE...
  BLUE RAPIDS...
  KEATS...
  MARYSVILLE...
  OLSBURG...
  BLAINE...
  FRANKFORT...
  WESTMORELAND...
  WHEATON...
  LILLIS...
  VERMILLION...
  LOUISVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3986 9624 3952 9624 3919 9632 3925 9728
      3960 9723 3987 9719
TIME...MOT...LOC 1425Z 272DEG 31KT 3983 9700 3956 9690
          3928 9703
WIND...HAIL 70MPH 1.75IN

$$

BLAIR
5 follow-up statements
250 
WWUS53 KTOP 191433
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CDT SAT JUN 19 2010

KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
933 AM CDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 929 AM CDT...TRAINED WEATHER SPOTTERS IN SOUTHEAST WASHINGTON 
COUNTY REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING 
WINDS IN EXCESS OF 70 MPH. DOPPLER RADAR INDICATES THAT THE 
STRONGEST PORTION OF THE STORM IS CAPABLE OF PRODUCING WALNUT SIZED 
HAIL AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 5 MILES EAST OF WASHINGTON TO 14 MILES 
SOUTHWEST OF BLUE RAPIDS TO 10 MILES SOUTHEAST OF CLAY 
CENTER...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
TUTTLE CREEK LAKE...LEONARDVILLE...RILEY...RANDOLPH... 
WATERVILLE...BLUE RAPIDS...KEATS...OLSBURG...MARYSVILLE...EXTREME 
NORTHERN MANHATTAN...BLAINE...FRANKFORT...WESTMORELAND...BEATTIE.. 
.WHEATON...LILLIS...VERMILLION AND LOUISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3925 9719 3959 9720 3987 9719 3986 9624
      3952 9624 3919 9632
TIME...MOT...LOC 1431Z 272DEG 31KT 3983 9693 3956 9683
          3928 9696
WIND...HAIL 70MPH 1.50IN

$$

BLAIR
554 
WWUS53 KTOP 191440
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
940 AM CDT SAT JUN 19 2010

KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
940 AM CDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. AT 935 AM...TRAINED WEATHER 
SPOTTERS IN PARALLEL REPORTED WINDS IN EXCESS OF 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF 
WASHINGTON TO 10 MILES SOUTH OF BLUE RAPIDS TO 10 MILES SOUTHEAST OF 
CLAY CENTER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LEONARDVILLE...RANDOLPH...WATERVILLE...RILEY...BLUE RAPIDS...
OLSBURG...MARYSVILLE...KEATS...BLAINE...WHEATON...EXTREME
NORTHEASTERN MANHATTAN...FRANKFORT...WESTMORELAND...LILLIS...
VERMILLION AND LOUISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3924 9708 3986 9710 3986 9624 3952 9624
      3919 9632
TIME...MOT...LOC 1439Z 274DEG 34KT 3980 9687 3954 9669
          3928 9698
WIND...HAIL 70MPH IN

$$

BLAIR
417 
WWUS53 KTOP 191449
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
949 AM CDT SAT JUN 19 2010

KSC027-117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-CLAY-RILEY-POTTAWATOMIE-
949 AM CDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...NORTHEASTERN CLAY...
MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 942 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN 
EXCESS OF 80 MPH AT WATERVILLE. THIS LINE OF STORMS EXTENDED FROM 4 
MILES SOUTHWEST OF MARYSVILLE TO 10 MILES WEST OF BLAINE TO 10 MILES 
WEST OF MANHATTAN...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
BLUE RAPIDS...OLSBURG...WATERVILLE...EXTREME NORTHERN MANHATTAN... 
BLAINE...WESTMORELAND...FRANKFORT... WHEATON...LILLIS...VERMILLION 
AND LOUISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3924 9707 3986 9693 3986 9624 3952 9624
      3919 9632
TIME...MOT...LOC 1447Z 277DEG 45KT 3980 9664 3949 9651
          3923 9670
WIND...HAIL 80MPH 1.00IN

$$

PHILLIPS
662 
WWUS53 KTOP 191455
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
955 AM CDT SAT JUN 19 2010

KSC027-191504-
/O.CAN.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
CLAY-
955 AM CDT SAT JUN 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY HAS
BEEN CANCELLED...

LAT...LON 3952 9624 3919 9632 3923 9695 3956 9695
      3986 9686 3986 9624
TIME...MOT...LOC 1454Z 276DEG 43KT 3978 9659 3951 9641
          3920 9657

$$

KSC117-149-161-201-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-
955 AM CDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT 
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY...MARSHALL AND 
SOUTHEASTERN WASHINGTON COUNTIES...

AT 951 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN 
EXCESS OF 80 MPH. AT 945 PM...TRAINED SPOTTERS REPORTED DAMAGING 
WINDS OF 80 MPH BLOWING OUT WINDOWS...5 MILES SOUTH SOUTHEAST OF 
BLUE RAPIDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 
MILES SOUTH OF MARYSVILLE TO 3 MILES NORTHWEST OF BLAINE TO NORTHERN 
MANHATTAN...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...WHEATON...FRANKFORT...LILLIS...LOUISVILLE AND
VERMILLION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3952 9624 3919 9632 3923 9695 3956 9695
      3986 9686 3986 9624
TIME...MOT...LOC 1454Z 276DEG 43KT 3978 9659 3951 9641
          3920 9657
WIND...HAIL 80MPH 1.00IN

$$

PHILLIPS
353 
WWUS53 KTOP 191509
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 AM CDT SAT JUN 19 2010

KSC201-191517-
/O.CAN.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
WASHINGTON-
1009 AM CDT SAT JUN 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3952 9624 3919 9632 3923 9685 3951 9662
      3986 9665 3986 9624
TIME...MOT...LOC 1507Z 276DEG 43KT 3979 9637 3948 9621
          3919 9642

$$

KSC117-149-161-191530-
/O.CON.KTOP.SV.W.0113.000000T0000Z-100619T1530Z/
MARSHALL-RILEY-POTTAWATOMIE-
1009 AM CDT SAT JUN 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WESTERN POTTAWATOMIE...NORTHERN RILEY AND SOUTHEASTERN MARSHALL
COUNTIES...

AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS 
HAVE A HISTORY OF BLOWING OUT WINDOWS AND UPROOTING TREES IN 
WATERVILLE AS WELL AS NEAR BLUE RAPIDS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 14 MILES EAST OF MARYSVILLE TO 8 MILES 
EAST OF BLAINE TO 8 MILES WEST OF WAMEGO...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKFURT...LILLIS...BLAINE...WESTMORELAND...LOUISVILLE AND 
VERMILLION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3952 9624 3919 9632 3923 9685 3951 9662
      3986 9665 3986 9624
TIME...MOT...LOC 1507Z 276DEG 43KT 3979 9637 3948 9621
          3919 9642
WIND...HAIL 80MPH 1.50IN

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:37 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 19, 6:37 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT SAT JUN 19 2010

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
SEE PREVIOUS DISCUSSION.

&&

.AVIATION...
MCS MOVING ALONG THE KS/NEB STATE LINE IS NOT BEING HANDLED VERY
WELL BY THE MODELS...ALTHOUGH THE 00Z NAM DID INDICATE THIS
POTENTIAL WITH A CONVECTIVE INDUCED VORT MOVING ALONG THE SFC
TROUGH/OUTFLOW FROM MO CONVECTION. CORFIDI VECTORS WOULD SUGGEST
THIS MCS MOVING DUE EAST AND REMAINING NORTH OF THE TERMINALS.
HOWEVER RADAR TRENDS HAVE SHOW AN EAST SOUTHEASTERLY PROPAGATION AND
RECENT SATELLITE SHOWS AN AC DECK FILLING IN BETWEEN THE DIEING
CONVECTION OVER SOUTHERN MO AND THE MCS TO THE NORTHWEST. BECAUSE OF
THIS HAVE INCLUDED A VCTS BY LATE MORNING AND WILL MONITOR TRENDS.
HAVE ALSO GONE AGAINST THE MODELS SFC WINDS AND WILL KEEP THEM
BACKED FROM THE SOUTHEAST WITH THE SFC LOW PROGGED TO REMAIN OVER
SOUTHEAST CO WHICH SHOULD HELP KEEP THE SFC BOUNDARY IN THE AREA.

WOLTERS

&&

.PREV DISCUSSION.../336 AM CDT SAT JUN 19 2010/
TODAY/TONIGHT: FORECAST OVER THE NEXT 24 HOURS REMAINS CHALLENGING
DUE TO MODEST UNCERTAINTIES OF POTENTIAL CONVECTIVE DEVELOPMENT. AS
OF EARLY THIS MORNING...A CLUSTER OF TSRA WAS DROPPING SOUTHEAST
OVER CENTRAL MISSOURI. THE WESTERNMOST DEVELOPMENT WAS LIMITED BY A
STRONG CAP IN PLACE OBSERVED ON THE 00Z TOP SOUNDING AND SHORT TERM
MODEL GUIDANCE. A SECONDARY CLUSTER OF STORMS HAS DEVELOPED OVER NE
COLORADO INTO SW NEBRASKA. AT THE SFC...TWO DISCERNIBLE BOUNDARIES
WERE ANALYZED PER SFC OBSERVATIONS AND RADAR FINE LINES. FIRST
BOUNDARY STRETCHES SOUTH OF ABILENE TO TOPEKA AND THE SECOND FROM
CONCORDIA TO HIAWATHA. TO THE NORTH OF THIS SECONDARY BOUNDARY...A
WELL DEFINED MOISTURE GRADIENT EXISTS WITH DEWPOINTS 5-7 DEG F
LOWER. LOW LEVEL JET WEAKER TONIGHT AND THEREFORE CONFIDENCE IS
LOWER IN ISENTROPIC ASCENT OVER EITHER OF THESE BOUNDARIES
INITIATING CONVECTION THIS MORNING...ESPECIALLY WITH THE STRONG CAP
IN PLACE. ATTENTION THEN TURNS TO WESTERN CLUSTER BEHAVIOR. CORFIDI
VECTORS WOULD SUGGEST ACTIVITY WILL CONTINUE ON AN ENE
TRAJECTORY...KEEPING CURRENT CLUSTER NORTH OF THE CWA. HOWEVER
CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT ON ITS SOUTHERN FLANK NOR
ISO TSRA ALONG EXISTING BOUNDARIES OVER THE CWA AND THEREFORE RETAIN
CHANCE POPS OVER THE NORTHERN HALF OF THE CWA THIS MORNING INTO THE
AFTERNOON. ATM REMAINS VERY MOIST/UNSTABLE SO ANY STORMS THAT MANAGE
TO INITIATE ALONG THE BOUNDARY WOULD HAVE POTENTIAL FOR SVR AND
HEAVY RAINFALL. LATER THIS AFTERNOON...ADDITIONAL MCS WILL DEVELOP
OVER WESTERN NEBRASKA NORTH OF THE MAIN BOUNDARY. THIS ACTIVITY WILL
MOVE EAST AND ANTICIPATE THE BULK REMAINING NORTH OF THE CWA
TONIGHT...BUT CONTINUED CHANCES ALONG AND NORTH OF INTERSTATE 70
WITH BEST PROBABILITIES OF TSRA CLOSER TO THE NE BORDER.

SUNDAY/BEYOND: STRONG UPPER RIDGE REMAINS CENTERED ACROSS THE
SOUTHERN PLAINS WITH ITS NORTHERN INFLUENCES KEEPING HOLD OF THE
CWA. LIKEWISE...FRONTAL BOUNDARY IS EXPECTED TO GRADUALLY LIFT
NORTHWARD OUT OF THE CWA INTO SOUTHERN NEBRASKA ON SUN. THEREFORE
REMOVED TSRA CHANCES OUT OF THE CWA FOR SUN-TUE AS APPRECIABLE SFC
CONVERGENCE DEPARTS THE AREA AND WARM MID LEVEL TEMPS REMAIN IN
PLACE. FOOTNOTE OF UNCERTAINTY WOULD OF COURSE BE ANY LARGE MCS THAT
MANAGES TO REINFORCE THE FRONTAL BOUNDARY FURTHER SOUTH...ALTHOUGH
MODEL GUIDANCE DOES NOT DEPICT THIS SCENARIO ATTM.

AS FOR TEMPERATURES...EXPECT MAXIMUM READINGS NEARLY 10 DEGREES
ABOVE NORMAL THROUGH MID WEEK. THIS SPELLS HIGHS IN THE MIDDLE TO
UPPER 90S FOR MOST LOCATIONS. WITH THE TROPICAL AIRMASS IN
PLACE...HEAT INDICES DURING THE AFTERNOON WILL LIKELY FLIRT WITH
THE CENTURY MARK EACH DAY.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 19, 5:56 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
556 AM CDT SAT JUN 19 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-201100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
556 AM CDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING A CLUSTER OF THUNDERSTORMS ALONG THE KANSAS AND
NEBRASKA BORDER WILL CONTINUE TO TRACK EAST INTO PORTIONS OF NORTH
CENTRAL KANSAS. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON INTO
TONIGHT ALONG A STALLED FRONTAL BOUNDARY AND RESIDUAL OUTFLOW
BOUNDARIES...MAINLY ALONG AND NORTH OF INTERSTATE 70. A FEW OF
THESE STORMS MAY BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

BLAIR

In the hours before

Local storm report, Jun 19, 8:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
839 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     TSTM WND GST     1 S CONCORDIA           39.56N 97.66W
06/19/2010  M75 MPH          CLOUD              KS   ASOS

&&

MRC
Local storm report, Jun 19, 8:42 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
842 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HAIL             4 NE JAMESTOWN          39.64N 97.81W
06/19/2010  M2.00 INCH       CLOUD              KS   TRAINED SPOTTER

            HAIL MEASURED UP TO 2.25 INCHES.

&&

MRC
Local storm report, Jun 19, 8:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     TSTM WND GST     CONCORDIA               39.57N 97.66W
06/19/2010  M74.00 MPH       CLOUD              KS   MESONET

&&

JB
Local storm report, Jun 19, 8:54 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
854 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     TSTM WND GST     8 NW IDANA              39.44N 97.35W
06/19/2010  E65 MPH          CLAY               KS   TRAINED SPOTTER

            5 INCH DIAMETER TREE LIMBS DOWN

&&

MRC
Local storm report, Jun 19, 9:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
913 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     TSTM WND DMG     6 N CLIFTON             39.65N 97.28W
06/19/2010                   WASHINGTON         KS   PUBLIC

            6 INCH DIAMETER LIMBS DOWN

&&

MRC
Local storm report, Jun 19, 9:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
926 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     JAMESTOWN               39.60N 97.86W
06/19/2010                   CLOUD              KS   CO-OP OBSERVER

            3 FOOT DIAMETER HACKBERRY TREE BLOWN ONTO HOUSE. TIME
            ESTIMATED BASED ON RADAR.

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:49 AM CDTSevere Thunderstorm WarningTOPCloud, Republic56 min
Jun 19, 8:40 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington50 min
Jun 19, 8:56 AM CDTSevere Thunderstorm WarningTOPCloud, Republic35 min
Jun 19, 10:04 AM CDTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more41 min
Jun 19, 10:39 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Nemaha, Shawnee66 min
Jun 19, 5:14 PM CDTSevere Thunderstorm WarningTOPRepublic46 min
Jun 19, 5:58 PM CDTSevere Thunderstorm WarningTOPCloud, Republic47 min
Jun 19, 6:23 PM CDTTornado WarningTOPCloud, Republic22 min
Jun 19, 6:42 PM CDTTornado WarningTOPCloud, Republic48 min
Jun 19, 6:49 PM CDTFlash Flood WarningTOPRepublic4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.